MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Codes Failure to Advance (2524); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has not been returned to the manufacturing site.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during implantation of an intraocular lens (iol), the iol got damaged after it got stuck in the cartridge.Additional information was requested.
 
Additional Manufacturer Narrative
Based on information received following submission of the initial report, this event does not meet criteria for reporting as a malfunction.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that, the lens itself did not contribute to the damage, it was the low temperature of the operating room (or) that caused the lens to be rigid and become damaged when being manipulated inside of the cartridge".The issue was observed during loading.As it was the first case of the day it was likely much below room temperature as it was taken out of the fridge not long before.In addition the operating room (or) temperature was at 12 degrees celcius, likely keeping the viscoelastic cool.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16094644
Report Number1119421-2023-00035
Device Sequence Number6610416
Product Code POE
UDI-Device Identifier00380652421294
UDI-Public00380652421294
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2026
Device Model NumberDFT015
Device Lot Number15208135
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH CARTRIDGE D
Patient SexUnknown